Vol. 15, No. 2, 2022

Download this article
Download this article For screen
For printing
Recent Issues

Volume 15
Issue 4, 891–1130
Issue 3, 567–890
Issue 2, 273–566
Issue 1, 1–272

Volume 14, 8 issues

Volume 13, 8 issues

Volume 12, 8 issues

Volume 11, 8 issues

Volume 10, 8 issues

Volume 9, 8 issues

Volume 8, 8 issues

Volume 7, 8 issues

Volume 6, 8 issues

Volume 5, 5 issues

Volume 4, 5 issues

Volume 3, 4 issues

Volume 2, 3 issues

Volume 1, 3 issues

The Journal
About the Journal
Editorial Board
Editors’ Interests
Subscriptions
 
Submission Guidelines
Submission Form
Policies for Authors
Ethics Statement
 
ISSN: 1948-206X (e-only)
ISSN: 2157-5045 (print)
Author Index
To Appear
 
Other MSP Journals
An asymptotic expansion of two-bubble wave maps in high equivariance classes

Jacek Jendrej and Andrew Lawrie

Vol. 15 (2022), No. 2, 327–403
Abstract

This is the first part of a two-paper series that establishes the uniqueness and regularity of a threshold energy wave map that does not scatter in both time directions.

Consider the 𝕊2-valued equivariant energy critical wave maps equation on 1+2 , with equivariance class k 4. It is known that every topologically trivial wave map with energy less than twice that of the unique k-equivariant harmonic map Qk scatters in both time directions. We study maps with precisely the threshold energy = 2(Qk).

In this paper, we give a refined construction of a wave map with threshold energy that converges to a superposition of two harmonic maps (bubbles), asymptotically decoupling in scale. We show that this two-bubble solution possesses H2 regularity. We give a precise dynamical description of the modulation parameters as well as an expansion of the map into profiles. In the next paper in the series, we show that this solution is unique (up to the natural invariances of the equation) relying crucially on the detailed properties of the solution constructed here. Combined with our earlier work (in 2018), we can now give an exact description of every threshold wave map.

Keywords
wave maps, multisolitons
Mathematical Subject Classification 2010
Primary: 35C08, 35C20, 35L05, 35Q99, 37K40
Milestones
Received: 23 March 2020
Accepted: 27 October 2020
Published: 12 April 2022
Authors
Jacek Jendrej
CNRS and LAGA, Université Sorbonne Paris Nord
Villetaneuse
France
Andrew Lawrie
Department of Mathematics
Massachusetts Institute of Technology
Cambridge, MA
United States